MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 2-0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP517H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent a manufacturing record evaluation was performed for the finished device vcp517h; rabcppx0 number, and no non-conformances were identified.Additional information was requested, and the following was obtained: did the operating surgeon observe any suture deficiency or anomaly before or during suture placement? no.What instruments were used to grasp the needle? needleholder.Where was the needle grasped during use? a little way from the swage.Where was the broken needle piece located/in what structure? adipose tissue.Was broken needle part recovered during same initial procedure or the patient had to return for re-operation back to or for removal of the needle? please specify.Found during same procedure.Was additional dissection required in other organs/tissues other than the target tissue? if yes, please specify.All around the area in the fatty tissue.Was the dissection to remove the needle made in the same adipose tissue where suture was used initially? i understand so.Were there any patient consequences related to this intra-op event? if yes, please specify.Patient was very upset was post-operative care altered in any way as a result of the event? if so, please explain.No.What is physician¿s opinion as to the etiology of or contributing factors to this event? none specified.What is the patient¿s current status? unknown.The patient demographic info: age, weight, bmi at the time of index procedure? unknown.If product will be returned, please provide a return date and tracking information? unable to send back a suture with the same lot number at the moment; asked the hospital to re-check if they still have any.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength = 275 ug/m.
 
Event or Problem Description
It was reported that the patient underwent a c-section on (b)(6) and the suture was used on the adipose layer.During the surgery, the needle was broken in half and became embedded.X-ray detected a needle piece.In order to find this missing part of the needle, a surgeon had to cut into the layer of same fatty tissue.It was reported that eventually, the needle had been found during same procedure and discarded.No needle left inside of the patient.Post-operative care was not changed in any way as a result of the event.The patient was re-assured that no needle left inside of her.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/02/2021.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: no response received from the customer, assuming they do not have the device for return.

Brand Name
VCL+ VIO 36IN 2-0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12522507
Report Number2210968-2021-08781
Device Sequence Number3488217
Product Code GAM
UDI-Device Identifier10705031054028
UDI-Public10705031054028
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberVCP517H
Device Catalogue NumberVCP517H
Device Lot NumberRABCPPX0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2021
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/02/2021
Patient Sequence Number1